Tennessee, 2007

Damaging Wind in Tennessee, May 15, 2007

May 15, 2007 · NWS OHX · 1 event in 1 county or zone

Isolated Severe Event May 15, 2007. An area of thunderstorms knocked down a street light pole on Madison Street in Clarksville, TN.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$300
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Isolated Severe Event May 15, 2007. An area of thunderstorms knocked down a street light pole on Madison Street in Clarksville, TN.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at May 15, 1:07 PM CST, 5 hours 38 minutes earlier.

Area forecast discussion, May 15, 1:07 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
207 PM CDT TUE MAY 15 2007

.SHORT TERM...(THRU THU NITE)
CURRENT...PARTLY SUNNY AND WARM...TEMPS MAINLY IN UPPER 70S TO
LOWER 80S.

COLD FRONT PROGGED TO SWEEP INTO CWA FROM NW AFTER MIDNITE...WITH
GFS FASTEST PUSHING FRONT PAST BNA BY 12Z. LOOKS LIKE MOST RAIN
WILL BE WITH THE FRONT...AND WILL KEEP CAT POPS FOR W 2/3 OF CWA.
LIKELY POPS E WED WITH CHANCE ELSEWHERE. THUNDER A GOOD
POSSIBILITY...BUT SEVERE CHANCES LOOK SLIM AS BEST DYNAMICS TO THE
N...AND SURFACE COLD PUSH WELL BEHIND FRONT. COULD BE A SQUALL
LINE WITH STRONG WINDS IN ISOLATED CELLS.

GRADUAL CLEARING FROM W WED...THEN CLEAR AND COOLER WED NITE THRU
THU NITE. POSSIBLY STARTING TOMORROW...AND DEFINITELY THU...WE
WILL BE LOOKING AT OUR FIRST BELOW NORMAL TEMPS SINCE 4/27.

.LONG TERM...
STRONG HI PRES CENTERED NEAR CHI EARLY FRI WILL PUSH S TO NEAR
PARIS TN BY 12Z SAT...WHERE IT BECOMES ANCHORED INTO SUN. PLENTY
OF CLEAR SKIES AND COOLISH TEMPS FRI THRU MON NITE...ENJOY
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    62  72  49  72 /  80  40  10  10
CLARKSVILLE  58  72  47  70 /  80  30  10  10
CROSSVILLE   60  67  44  66 /  50  70  10  10
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG
Hazardous weather outlook, May 15, 4:30 AM CST, 14 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
530 AM CDT TUE MAY 15 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-161030-
BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON-
DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS-
JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY-
PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE-
VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON-
530 AM CDT TUE MAY 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

A STORM SYSTEM WILL MOVE ACROSS THE AREA TONIGHT. AHEAD OF THE
ASSOCIATED COLD FRONT...STRONG TO ISOLATED SEVERE THUNDERSTORMS
MAY DEVELOP LATE THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER
THREAT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

07

In the hours before

Special weather statement, May 15, 5:47 PM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
647 PM CDT TUE MAY 15 2007

TNZ022-024-160015-
BENTON-HUMPHREYS-
647 PM CDT TUE MAY 15 2007

...A STRONG THUNDERSTORM WAS AFFECTING SOUTHEAST BENTON AND HUMPHREYS
COUNTIES...

AT 643 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTH OF NEW JOHNSONVILLE...OR 16 MILES
SOUTHEAST OF CAMDEN...MOVING NORTHEAST AT 30 MPH.

THIS STORM WILL BE...
  5 MILES SOUTHEAST OF NEW JOHNSONVILLE BY 700 PM CDT.
  NEAR WAVERLY BY 715 PM CDT.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.

JLM
Special weather statement, May 15, 6:18 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
718 PM CDT TUE MAY 15 2007

TNZ005-006-160045-
MONTGOMERY-STEWART-
718 PM CDT TUE MAY 15 2007

...A STRONG THUNDERSTORM WAS AFFECTING MONTGOMERY AND STEWART
COUNTIES...

AT 717 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES EAST OF DOVER...MOVING NORTHEAST AT 30
MPH.

PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
THIS STORM WILL MOVE INTO RURAL AREAS OF NORTHWESTERN MONTGOMERY
COUNTY SHORTLY.

JLM

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Montgomery

When
May 15, 6:45 PM CST
Where
Montgomery County, Clarksville
Measured
50 kt (58 mph) estimated gust
Property damage
$300
Reported by
Newspaper
Coordinates
36.530, -87.350

A street light pole was knocked down by strong thunderstorm winds on Madison Street in Clarksville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2007Every state in 2007This day in weather historyWarnings in Tennessee, May 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 25014.